Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 137, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 4, 2018, 3:36 PM CST for Gasconade County, Montgomery County, Missouri. It took effect at Dec 5, 2018, 1:30 AM CST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2018, 3:36 PM CST (21:36 UTC)
- In effect from
- Dec 5, 2018, 1:30 AM CST
- Expired
- Dec 5, 2018, 7:58 PM CST
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 20.59 ft at Dec 5, 2018, 3:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
784
WGUS43 KLSX 042136
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
336 PM CST Tue Dec 4 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River at Hermann
.This Flood Warning is a result of heavy rainfall upstream during
the past week and less than a tenth of an inch forecast in the next
48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-052136-
/O.NEW.KLSX.FL.W.0137.181205T0900Z-181207T0000Z/
/HRNM7.1.ER.181205T0900Z.181205T1200Z.181206T0000Z.NO/
336 PM CST Tue Dec 4 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* from late tonight to Thursday evening.
* At 2:30 PM Tuesday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early Wednesday
and crest near 21.1 feet by Wednesday morning. The river is forecast
to fall below flood stage by Wednesday evening.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/05 12/06 12/07 12/08 12/09
Missouri River
Hermann 21.0 20.17 21.1 20.3 18.0 14.7 12.2
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$3 follow-up statements
840
WGUS83 KLSX 050200
FLSLSX
Flood Statement
National Weather Service St Louis MO
800 PM CST Tue Dec 4 2018
...The flood warning continues for the following rivers in
Missouri...
Missouri River at Gasconade
Missouri River at Hermann
.This Flood Warning is a result of heavy rainfall upstream during
the past week and less than a tenth of an inch forecast in the next
48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-060200-
/O.EXT.KLSX.FL.W.0135.000000T0000Z-181209T0524Z/
/GSCM7.1.ER.000000T0000Z.181205T1800Z.181207T1724Z.NO/
800 PM CST Tue Dec 4 2018
The Flood Warning continues for
the Missouri River at Gasconade
* until Saturday evening.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 26.2 feet Wednesday
early afternoon.
* Impact: At 24.5 feet...Southern portions of Old Rock Road and
Twisters Road south of Rhineland begin flooding near this height.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/05 12/06 12/07 12/08 12/09
Missouri River
Gasconade 22.0 26.0 25.7 22.9 18.9 15.6
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-060200-
/O.EXT.KLSX.FL.W.0137.181205T0730Z-181207T0800Z/
/HRNM7.1.ER.181205T0730Z.181205T1800Z.181206T0800Z.NO/
800 PM CST Tue Dec 4 2018
The Flood Warning continues for
the Missouri River at Hermann
* from early Wednesday morning to late Thursday night.
* At 7:30 PM Tuesday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage early Wednesday
morning and to crest near 21.4 feet by Wednesday early afternoon.
The river is forecast to fall below flood stage by early Thursday
morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/05 12/06 12/07 12/08 12/09
Missouri River
Hermann 21.0 20.56 21.3 20.8 18.3 14.9 12.4
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$789
WGUS83 KLSX 051729
FLSLSX
Flood Statement
National Weather Service St Louis MO
1129 AM CST Wed Dec 5 2018
...The flood warning continues for the Missouri River...
...at Gasconade
...at Hermann
.This Flood Warning is a result of up to an inch of rain the past
weekend, snowmelt, and less than 0.10 inches forecast in the next
48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-061728-
/O.EXT.KLSX.FL.W.0135.000000T0000Z-181209T0945Z/
/GSCM7.1.ER.000000T0000Z.181205T1800Z.181207T2145Z.NO/
1129 AM CST Wed Dec 5 2018
The Flood Warning continues for
the Missouri River at Gasconade
* until late Saturday night.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 26.2 feet this
afternoon.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/06 12/07 12/08 12/09 12/10
Missouri River
Gasconade 22.0 E26.2 25.6 23.3 19.9 16.6 15.1
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-061728-
/O.EXT.KLSX.FL.W.0137.000000T0000Z-181207T0600Z/
/HRNM7.1.ER.181205T1221Z.181205T1230Z.181206T0600Z.NO/
1129 AM CST Wed Dec 5 2018
The Flood Warning continues for
the Missouri River at Hermann
* until late Thursday night.
* At 10:30 AM Wednesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
morning and to crest near 21.1 feet by this evening. The river is
forecast to fall below flood stage by after midnight tonight.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/06 12/07 12/08 12/09 12/10
Missouri River
Hermann 21.0 20.96 20.6 18.6 15.7 13.1 12.0
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$971
WGUS83 KLSX 060158
FLSLSX
Flood Statement
National Weather Service St Louis MO
758 PM CST Wed Dec 5 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River at Hermann
.This will be the last statement on this flood event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-060228-
/O.CAN.KLSX.FL.W.0137.000000T0000Z-181207T0600Z/
/HRNM7.1.ER.181205T1221Z.181205T1230Z.181205T1237Z.NO/
758 PM CST Wed Dec 5 2018
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 7:30 PM Wednesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 6:37 AM Wednesday.
* The river will continue falling to 18.6 feet by Friday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/06 12/07 12/08 12/09 12/10
Missouri River
Hermann 21.0 20.55 20.4 18.6 16.4 13.9 12.7
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 4, 11:45 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 4, 11:45 AM CST, 3 hours 51 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1145 AM CST Tue Dec 4 2018 .UPDATE... Issued at 633 AM CST Tue Dec 4 2018 Made a quick update to increase pops through mid morning from central MO into the St. Louis region. Snow showers have become more predominant along this axis and some locations could see up to a half inch accumulation. Note that most of the accumulation will be on grass and elevated surfaces. Road conditions are quite variable with wet in many areas and then areas with some snow cover. Snow showers should become more scattered by midday. Glass && .SHORT TERM... (Through Late Tonight) Issued at 409 AM CST Tue Dec 4 2018 Precipitation is far from organized early this morning, but weak large scale ascent within the cyclonic flow and ahead of the upper low in northern MO is contributing to pockets of both snow and drizzle or freezing drizzle. Satellite is not helping out a lot right now, but the best I can tell this is due to only marginal cloud ice at this time. Fortunately temperatures at this time where I believe we have freezing drizzle (based on radar and obs) is near or only slightly below freezing. Road sensors across the areas with precipitation are also above freezing. Thus I would anticipate that any issues with slick roads will be spotty and confined to elevated surfaces, most likely in central MO if they occur. The majority of the models with an emphasis on the RAP show cooling aloft and greater cloud ice by 15z as the upper low to the north moves eastward. Soundings show moisture/nearly saturated conditions remain confined to the lowest 2.5-3.0 km and the top of this layer to a depth of about 5kft cools to -12 to -16C by mid- morning with steeping low level lapse rates and increasing low level CAPE. So translated, the greater cloud ice should result in a transition to purely scattered snow showers from mid morning through the afternoon. We could see spots with localized snow accumulations of several tenths of an inch. It will be a cold day with temps 10-15 degrees below average. The snow showers should both diminish and shunt to the east this evening as the upper trof axis shifts to the east and into the OH Valley. Far eastern MO into western IL could continue to see isolated snow showers during this time frame. Clouds should remain locked in most of the night with any clearing late from the west. Glass .LONG TERM... (Wednesday through Monday) Issued at 409 AM CST Tue Dec 4 2018 Should actually see plenty of sun by Wednesday afternoon as the persistent upper level trough shifts east of the region. Will also experience warmer high temperatures due to the solar insolation coupled with southwest winds as the surface ridge shifts southeast of our area. Although it will be warmer, highs on Wednesday will still be slightly below normal. A shortwave moving eastward through the northern Plains and Great Lakes region will send a cold front southeastward through our forecast area late Wednesday night and Thursday. Light precipitation is expected along and just behind this cold front late Wednesday night and Thursday. Models still have discrepancies as to where the higher QPF will fall, albeit still on the light side. Precipitation type should be mainly light snow across northeast MO and west central IL, but a mixture of light rain and light snow further south with temperatures rising into the upper 30s across east central and southeast MO and southwest IL on Thursday. Highest snow amounts should be under one half inch, and mainly on grassy areas and elevated surfaces with highs on Thursday above the freezing mark for most of the forecast area. The highest snow accumulations, albeit quite minor may be from near COU to 3LF, although this could change. A strong surface ridge will build into our area Thursday night behind the cold front, leading to colder, well below normal temperatures again Thursday night and into the weekend. Precipitation will return to southeast MO and southwest IL by Saturday as a southern stream upper level low approaches from the southern Plains with a surface low moving eastward through the Gulf Coast states. The upper level low will move eastward through AR Saturday night and into the TN Valley region Sunday. The operational GFS continues to be further north with the precipitation versus the ECMWF model with the northern edge of the precipitation shield almost making it as far north as COU, STL and SLO. It will be cold enough that the precipitation type will be all snow. Even if the more southern solution of the ECMWF model turns out to be correct, areas south of FAM will still get a light accumulation of snow mainly Saturday night. The GFS solution would lead to several of inches of snow in this area for Saturday and Saturday night. For now will forecast snow accumulations in southeast MO of 1 to 3 inches. The precipitation will shift southeast of our forecast area Sunday with slightly warmer temperatures by Monday afternoon, albeit still below normal. GKS && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1137 AM CST Tue Dec 4 2018 Periods of light snow will continue across parts of east central and southeast Missouri as well as southwest Illinois this afternoon and evening. While MVFR flight conditions are expected to prevail, some of the heavier snow will likely produce intermittent IFR ceilings and visibility. Light snow should be ending across central Missouri, but MVFR ceilings are expected to continue to prevail at least through late evening. Ceilings should improve to VFR across the area by early Wednesday morning, and then expect clouds to scatter out by mid to late morning. SPECIFICS FOR KSTL: Lambert has been on the northern edge of the heaviest snow this morning, and I expect this trend to continue this afternoon and evening. MVFR ceilings will continue to prevail, with an occasional drop to MVFR visibility as well if a heavier snow shower grazes the terminal from the south. Snow should finally be ending by early evening, and ceilings are expected to lift to VFR after 06Z. VFR conditions are expected to prevail thereafter. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 4, 7:46 AM CST, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 746 AM CST Tue Dec 4 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051400- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 746 AM CST Tue Dec 4 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Snow showers are expected across the area today. Accumulations will be quite variable and less than an inch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light snow is likely late Wednesday night and Thursday across parts of the area with snow accumulations of less than one half inch. Snow is also likely across southeast Missouri Saturday and Saturday night with minor accumulations possible. .SPOTTER INFORMATION STATEMENT... Spotters are asked to relay snow amounts. Glass
In the hours before
Local storm report, Dec 4, 1:53 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CST TUE DEC 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO 2 NE STAUNTON 39.03N 89.75W
12/01/2018 MACOUPIN IL NWS STORM SURVEY
NWS STORM SURVEY CREW CONFIRMS AN EF-1
TORNADO NEAR STAUNTON IL. MAX WINDS WERE 110
MPH. PATH LENGTH WAS 1.39 MILES. PATH WIDTH
WAS 50 YARDS.
&&
KDLocal storm report, Dec 4, 1:57 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 PM CST TUE DEC 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TORNADO 8 WSW RAYMOND 39.23N 89.68W
12/01/2018 MONTGOMERY IL NWS STORM SURVEY
NWS STORM SURVEY CREW CONFIRMS AN EF-1
TORNADO NEAR RAYMOND ILLINOIS. MAX WINDS
WERE 100 MPH. PATH LENGTH WAS 8.02 MILES.
PATH WIDTH WAS 75 YARDS.
&&
KDLocal storm report, Dec 4, 2:00 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CST TUE DEC 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TORNADO 2 SE LITCHFIELD 39.15N 89.63W
12/01/2018 MONTGOMERY IL NWS STORM SURVEY
NWS SURVEY CREW CONFIRMS EF-2 TORNADO. MAX
WINDS WERE 115 MPH. PATH LENGTH WAS 7.93
MILES. PATH WIDTH WAS 100 YARDS.
&&
KDLocal storm report, Dec 4, 2:03 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 PM CST TUE DEC 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 4 E HONEY BEND 39.26N 89.55W
12/01/2018 MONTGOMERY IL NWS STORM SURVEY
NWS SURVEY CREW CONFIRMS AN EF-1 TORNADO.
MAX WINDS WERE 100 MPH. PATH LENGTH WAS 2
MILES. PATH WIDTH WAS 50 YARDS.
&&
KDLocal storm report, Dec 4, 2:05 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CST TUE DEC 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TORNADO 5 E HARVEL 39.35N 89.46W
12/01/2018 MONTGOMERY IL NWS STORM SURVEY
NWS SURVEY CREW CONFIRMS AN EF-0 TORNADO.
MAX WINDS WERE 80 MPH. PATH LENGTH WAS 0.06
MILES. PATH WIDTH WAS 25 YARDS.
&&
KDLocal storm report, Dec 4, 2:41 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CST TUE DEC 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM SNOW CHESTERFIELD 38.66N 90.58W
12/04/2018 M1.5 INCH ST. LOUIS MO BROADCAST MEDIA
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:49 AM CST | River Flood Warning | LSX | Pike | 22 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.